Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have wet macular degeneration. Avastin and Eyela. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
I have wet macular degeneration in my right eye and have been taking injections monthly for over 6 months. My FLA. Blue Cross pays for the Drugs Avastin and now Eyela my Doctor XXXXXXX Rosenberg in Boynton Beach gives me the shots. I also am a Korean War Naval Veteran and have VA Coverage at Large Regional Hospital in Rivera Beach. I was examined and was told that to not have any of the shots! but both of the VA Doctors (Opthamologists in charge after Separate appointments said the same thing I asked each one "Do you or have you ever given these eye shots and they both said No!! and one asked me "Don't you want the VA to help you??" Now my experience with the shots is that I no longer see Floaters or see wavey lines on the Tennis Court when I play nor All Vertical Structures I.E. Telephone Polls with the left side curved from top to bottom. Everything looks normal! I Know that the shots work but without a defined reason that they are XXXXXXX I won't stop them. What should I do!
A 77 year old above average Tennis player who can be trusted to make correct Line Calls again.
Posted Fri, 30 Aug 2013 in Vision and Eye Disorders
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Don't stop, drugs control and not cure

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this wet macular degeneration. It is actually caused by abnormal blood vessels growing out of control, leaking water into the macular and interfering with vision.

These drugs actually suppresses the progression of this disease state but doesn't result in a complete cure. This is why the treatment is often periodic and in most cases life long.

Because these drugs are injected locally, they have very limited systemic side effects. However, they can increase the risk of stroke!

Talk with the doctor and ask why they want you off these drugs. If they have reasons other than improvement in vision , then you may want to try it out. However, if they should insist, then try it. But, if your vision should get worse, even at the slightest, then return on the injections and never quit.

I hope you find this helpful and addresses your query fully. If you have any follow up related questions, please contact me and I will gladly address them. I wish you the best of outcome with this pathology and good health as a whole.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor